Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 22, NWS St. Louis, MO

June 22, 2019Callaway County, Montgomery County, Warren County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 22, 2019, 9:19 AM CDT for Callaway County, Montgomery County, Warren County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2019, 9:19 AM CDT (14:19 UTC)
Expired
Jun 22, 2019, 3:15 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Callaway County, MO, Montgomery County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:17 AM CDTFLASH FLOOD4 Se Kingdom City, MOCOUNTY DISPATCH REPORTS ROADWAYS COVERED IN WATER NORTH OF FULTON, MO.
Jun 22, 10:17 AM CDTFLASH FLOODFulton, MOCOUNTY DISPATCH REPORTS ROADWAYS COVERED IN WATER IN FULTON, MO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3189 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WGUS53 KLSX 221419
FFWLSX
MOC027-139-219-222015-
/O.NEW.KLSX.FF.W.0022.190622T1419Z-190622T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
919 AM CDT Sat Jun 22 2019

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Southern Montgomery County in east central Missouri...
  Callaway County in central Missouri...
  Northwestern Warren County in east central Missouri...

* Until 315 PM CDT.

* At 919 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fulton, Montgomery City, Auxvasse, New Florence, Jonesburg, New
  Bloomfield, Chamois, Shamrock, Big Spring, Williamsburg, Mineola,
  High Hill, Rhineland, Kingdom City, McKittrick, Portland, Danville,
  Carrington, Hatton and Americus.

This includes Interstate 70 in Missouri between exits 144 and 183.
 
This also includes Graham Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3906 9211 3906 9194 3892 9126 3868 9127
      3871 9131 3870 9136 3871 9140 3871 9149
      3868 9155 3870 9163 3871 9173 3868 9176
      3870 9214

$$

Walsh
1 follow-up statement
989 
WGUS73 KLSX 221520
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1020 AM CDT Sat Jun 22 2019

MOC027-139-219-222015-
/O.CON.KLSX.FF.W.0022.000000T0000Z-190622T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery MO-Callaway MO-Warren MO-
1020 AM CDT Sat Jun 22 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHERN MONTGOMERY...CALLAWAY AND NORTHWESTERN WARREN COUNTIES...

At 1019 AM CDT, local law enforcement reported flash flooding in 
north of Fulton. Up to three inches of rain have already fallen. 
Flash flooding is already occurring.

Some locations that will experience flooding include...
Fulton, Montgomery City, Auxvasse, New Florence, Jonesburg, New
Bloomfield, Chamois, Shamrock, Big Spring, Williamsburg, Mineola,
High Hill, Rhineland, Kingdom City, McKittrick, Portland, Danville,
Carrington, Hatton and Americus.

This includes Interstate 70 in Missouri between exits 144 and 183.
 
This also includes Graham Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3906 9211 3906 9194 3892 9126 3868 9127
      3871 9131 3870 9136 3871 9140 3871 9149
      3868 9155 3870 9163 3871 9173 3868 9176
      3870 9214

$$

Walsh

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:40 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 22, 6:40 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
640 AM CDT Sat Jun 22 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 235 AM CDT Sat Jun 22 2019

An MCS was dropping southeastward towards the St Louis metro area
early this morning. Will continue the Flash Flood Watch for parts
of northeast and central MO and west central and southwest IL
until 7 am. This MCS should gradually weaken and drop south-
southeast of our forecast area by noon. Until then there may still
be heavy downpours along with strong wind gusts on the leading
edge convection of the MCS this morning. The cloud cover should
thin out later this morning, and this along with an upper level
ridge over our area and southwesterly surface winds will lead to
warmer high temperatures today. These warm temperatures along with
high humidity will create dangerously high heat indices in the St
Louis metro area. Will continue the Heat Advisory for the St
Louis metro area this afternoon into the early evening. Another
nocturnal MCS may impact parts of our forecast area tonight as the
upper level ridge shifts east of our region with a southwesterly
flow shortwave approaching our area tonight.

GKS

.LONG TERM...  (Sunday through Friday)
Issued at 235 AM CDT Sat Jun 22 2019

A nocturnal MCS may be moving through our forecast area Sunday
morning with additional convection likely during the afternoon and
evening as an upper level trough approaches along with an
associated cold front which will move eastward through our
forecast area Sunday night. High temperatures will be slightly
cooler on Sunday due to increased cloud cover, precipitation, and
lowering upper level heights. Most of the convection should shift
east of our forecast area by Monday as the upper level trough
moves east-northeast of our region and the cold front moves east
of our area with slightly cooler and less humid air advecting into
the region. A less active and drier weather pattern is expected
for the upcoming work week. Warmer temperatures are forecast by
Wednesday as an upper level ridge develops over the central US
along with persistent southerly winds.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 631 AM CDT Sat Jun 22 2019

Most of the current convection will likely shift southeast of the
taf sites later this morning. There should be prevailing MVFR
ceiling heights this morning. The cloud ceiling should rise into
the VFR category later this morning in COU, by early evening in
the St Louis metro area, and by late tonight in UIN. Another
nocturnal MCS may move into UIN and COU late tonight and into STL
Sunday morning. Southeasterly surface winds will become more
south-southwesterly by late tonight.

SPECIFICS FOR KSTL: Most of the current convection will likely
shift southeast of STL by 18Z Saturday. There should be
prevailing MVFR ceiling heights today. The cloud ceiling should
rise into the VFR category by early evening. Another nocturnal
MCS may move into STL Sunday morning. Southeasterly surface winds
will become more south-southwesterly by late tonight.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for Audrain MO-
     Boone MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-
     Monroe MO-Montgomery MO-Pike MO-Ralls MO-Saint Charles MO-
     Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.

     Heat Advisory from noon today to 8 PM CDT this evening for Saint
     Charles MO-Saint Louis City MO-Saint Louis MO.

IL...Flash Flood Watch until 7 AM CDT this morning for Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Montgomery IL-
     Pike IL-Saint Clair IL-Washington IL.

     Heat Advisory from noon today to 8 PM CDT this evening for
     Madison IL-Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 22, 7:52 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
752 AM CDT Sat Jun 22 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231300-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
752 AM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms today and tonight. Some storms
may be severe tonight with damaging winds and large hail the primary
threat.

In addition, thunderstorms will be capable of heavy rainfall this
morning across parts of northeast and central Missouri and west
central and southwest Illinois. Please refer to the Flash Flood Watch
product that is in effect for further information.

Heat index values are forecast to be near 105 this afternoon for the
Saint Louis metro area. Please refer to the Heat Advisory product
for further information.

Major river flooding is ongoing along parts of the Mississippi
and lower Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms Sunday through Monday.
Severe storms are possible Sunday and Sunday night.

Major river flooding is forecast to continue along parts of the
Mississippi and lower Illinois Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Spotters are encouraged to
report any severe weather, if observed, to the National Weather
Service. Spotters are also encouraged to report rainfall amounts in
excess of an inch or any flooding, if observed, to the National
Weather Service.

GKS

In the hours before

Local storm report, Jun 22, 7:40 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       1 NNW MEXICO            39.18N 91.88W
06/22/2019  M2.81 INCH       AUDRAIN            MO   TRAINED SPOTTER

            SINCE MIDNIGHT.

&&

TILLY
Local storm report, Jun 22, 7:42 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       1 NNW MEXICO            39.18N 91.88W
06/22/2019  M3.88 INCH       AUDRAIN            MO   TRAINED SPOTTER

            24 HOUR ACCUMULATION.

&&

TILLY
Local storm report, Jun 22, 8:15 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 SW MIDDLETOWN         39.09N 91.46W
06/22/2019  M2.57 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            24 HOUR ACCUMULATION.

&&

TILLY
Local storm report, Jun 22, 9:02 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      1 NW MEXICO             39.17N 91.88W
06/22/2019                   AUDRAIN            MO   EMERGENCY MNGR

            MULTIPLE ROADS UNDERWATER THROUGHOUT COUNTY.

&&

PW
Special weather statement, Jun 22, 9:02 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service St Louis MO
902 AM CDT Sat Jun 22 2019

ILZ101-102-MOZ063-064-221430-
St. Clair IL-Monroe IL-St. Louis MO-St. Louis City MO-
902 AM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE...
NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHERN ST. LOUIS CITY UNTIL 930 AM CDT...

At 902 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bella Villa, moving east at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
St. Louis, Belleville, East St. Louis, Webster Groves, Fairview
Heights, Clayton, Cahokia, Swansea, Crestwood, Columbia, Richmond
Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury, Centreville,
Dupo, Millstadt, Lakeshire and Affton.

LAT...LON 3850 9040 3865 9034 3859 8998 3842 9001
TIME...MOT...LOC 1402Z 284DEG 25KT 3855 9028

KD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:44 AM CDTSpecial Weather StatementLSXShelby31 min
Jun 22, 6:31 AM CDTAreal Flood AdvisoryLSXAudrain119 min
Jun 22, 6:53 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Monroe, Montgomery6 hr
Jun 22, 9:02 AM CDTSpecial Weather StatementLSXCity of Saint Louis28 min
Jun 22, 9:08 AM CDTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis3 hr
Jun 22, 9:32 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Gasconade, Moniteau, Osage6 hr
Jun 22, 10:57 AM CDTRiver Flood WarningLSXBoone3 hr
Jun 22, 3:09 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 8 more23 hr
Jun 22, 3:33 PM CDTRiver Flood WarningLSXLincoln22 hr
Jun 22, 3:33 PM CDTRiver Flood WarningLSXLewis4 days
Jun 22, 5:04 PM CDTRiver Flood WarningLSXLewis4 days

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.